An extension of the Nash bargaining problem and the Nash social welfare function

Mamoru Kaneko

Research output: Contribution to journalArticle

61 Citations (Scopus)

Abstract

This paper provides an extension of Nash's bargaining model. The extension permits the domain of a solution function to contain non-convex sets. First, it is shown that the proposed extension is a mathematical generalization of Nash's bargaining problem. Next, some relations between the extension and the Nash social welfare function are developed. The formal equivalence of the two constructs is demonstrated, and the intuitive significance of the results is discussed.

Original languageEnglish
Pages (from-to)135-148
Number of pages14
JournalTheory and Decision
Volume12
Issue number2
DOIs
Publication statusPublished - 1980 Jun
Externally publishedYes

ASJC Scopus subject areas

  • Social Sciences (miscellaneous)
  • Economics and Econometrics

Fingerprint Dive into the research topics of 'An extension of the Nash bargaining problem and the Nash social welfare function'. Together they form a unique fingerprint.

  • Cite this